Diffeomorphism finiteness, positive pinching, and second homotopy

Anton Petrunin, Wilderich Tuschmann

Research output: Contribution to journalArticlepeer-review

40 Scopus citations

Abstract

Our main results can be stated as follows: 1. For any given numbers m, C and D, the class of m-dimensional simply connected closed smooth manifolds with finite second homotopy groups which admit a Riemannian metric with sectional curvature bounded in absolute value by |K| ≤ C and diameter uniformly bounded from above by D contains only finitely many diffeomorphism types. 2. Given any m and any δ > 0, there exists a positive constant i0= i0(m,δ) > 0 such that the injectivity radius of any simply connected compact m-dimensional Riemannian manifold with finite second homotopy group and Ric ≥ δ, K ≤ 1, is bounded from below by i0(m, δ). In an appendix we discuss Riemannian megafolds, a generalized notion of Riemannian manifolds, and their use (and usefulness) in collapsing with bounded curvature.

Original languageEnglish (US)
Pages (from-to)736-774
Number of pages39
JournalGeometric and Functional Analysis
Volume9
Issue number4
DOIs
StatePublished - 1999

All Science Journal Classification (ASJC) codes

  • Analysis
  • Geometry and Topology

Fingerprint

Dive into the research topics of 'Diffeomorphism finiteness, positive pinching, and second homotopy'. Together they form a unique fingerprint.

Cite this